Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 58, NWS Tulsa, OK

July 4, 2007Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 4, 2007, 9:24 PM CDT for Tulsa County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 9:24 PM CDT (02:24 UTC)
Expired
Jul 4, 2007, 11:30 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 050225
FFWTSA
OKC143-050430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1130 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN NEAR TULSA. THE STORM PRODUCING      
  THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 2   
  TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL 
  BE POSSIBLE THROUGH 1130 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN          
  INCLUDE...NORTHERN TULSA AND OWASSO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3625 9596 3616 9596 3615 9578 3627 9583

$$
1 follow-up statement
000 
WGUS74 KTSA 050326
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT WED JUL 4 2007

OKC143-050430-
TULSA OK-
1025 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
CENTRAL TULSA COUNTY...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN NEAR TULSA...REMAINING NEARLY 
STATIONARY. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY 
FALLEN NEAR THE TULSA INTERNATIONAL AIRPORT. ANOTHER 2 TO 3 INCHES 
WILL BE POSSIBLE THROUGH 1130 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE CENTRAL AND NORTHERN TULSA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.

LAT...LON 3625 9599 3614 9600 3615 9578 3627 9583

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:18 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 4, 8:18 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT WED JUL 4 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS DEVELOPED ALONG A NEARLY STATIONARY COLD
FRONT ACROSS KANSAS THIS EVENING. THE ACTIVITY HAS SLOWLY BEEN
PUSHING SOUTH...AND LOOKS TO MOVE INTO NORTHEAST OKLAHOMA BY 9 PM.
MCV ACROSS SOUTH CENTRAL KANSAS...AS SEEN IN RADAR IMAGERY...HAS
AIDED IN THE FASTER MOVING CONVECTION ACROSS NORTHWEST/NORTH
CENTRAL OKLAHOMA. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY
AFFECT THE FAR NORTHERN PORTION OF THE FORECAST AREA...EXPECT THE
BULK TO REMAIN JUST WEST...CLOSER TO THE MCV. WITH THE LOSS OF
DAYTIME HEATING...THE STORMS MOVING OUT OF KANSAS SHOULD DIMINISH
IN INTENSITY AND COVERAGE THIS EVENING. HOWEVER...DUE TO THE SLOW
MOVEMENT...WILL HAVE TO KEEP AN EYE ON LOCALLY HEAVY RAINFALL.
HAVE ADJUSTED POPS FOR TONIGHT TO REFLECT THIS LATEST THINKING.

ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE HEAT OF
THE AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...WITH A FEW STORMS STILL REMAINING AT 8 PM. THIS ACTIVITY
IS ALSO EXPECTED TO DIMINISH OVER THE NEXT FEW HOURS.

REMAINDER OF THE FORECAST LOOKS ON TRACK...AND HAVE ONLY MADE SOME
MINOR ADJUSTMENTS.

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT WED JUL 4 2007/

DISCUSSION...
SOGGY AIRMASS WITH SURFACE DEWPOINT IN THE LOWER
70S...AND ENOUGH SUN HAS PRODUCED SCATTERED SHRA
-TSRA FROM I40 SOUTH.  EXPECT THAT CONVECTION TO
WHITHER AWAY DURING EVENING HOURS.   MORE POTENT
TSRA ALONG FRONTAL BOUNDARY IN KANSAS...AIDED BY
WESTERN KANSAS MCV LESS BENIGN. CURRENT THINKING
IS KANSAS ACTION WILL STAY WEST OR NORTH OF MOST
OF EASTERN OKLAHOMA. RAISED POPS ALONG IMMEDIATE
KANSAS BORDER. IF HEAVY RAIN DOES MATERIALIZE IN
FAR NORTHEAST OKLAHOMA..A FLOOD WATCH MAY BECOME
NECESSARY.

WEST-EAST SURFACE BOUNDARY DRIFTS SOUTH INTO CWA
THURSDAY.   HIGHER MAV POPS JUSTIFIED OVER LOWER
MET GIVEN LOW 70 DEWPOINTS. ATMOSPHERE EXTREMELY
WELL PRIMED AND ALMOST ANY AREA CONVERGENCE WILL
PRODUCE THUNDERSTORMS.  PRIMARY AREA OF FORECAST
CONCERN SHIFTS TO  SOUTHEAST OKLAHOMA FRIDAY AND
FRIDAY NIGHT AS LOW LIFTS NORTHEAST.

PRIMED AND EASILY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  70  91 /  50  50  20  10
FSM   72  89  69  89 /  20  50  30  30
MLC   69  87  70  87 /  30  50  30  30
BVO   68  92  64  92 /  60  30  20  10
FYV   67  86  65  87 /  60  50  20  20
BYV   69  86  67  87 /  70  40  20  20
MKO   71  87  70  88 /  50  50  20  20
MIO   69  91  67  92 /  60  30  20  10
F10   70  86  69  87 /  40  50  20  20
HHW   70  88  70  88 /  20  60  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....03
Hazardous weather outlook, Jul 4, 9:09 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT WED JUL 4 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
904 PM CDT WED JUL 4 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 10 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DROP SOUTHWARD FROM
SOUTHERN KANSAS...AND WHILE THIS COMPLEX OF THUNDERSTORMS
WILL GRADUALLY WEAKEN...THERE EXISTS A LIMITED RISK OF
SEVERE WEATHER WITH THESE STORMS.  THE PRIMARY IMPACT WOULD
BE MARGINALLY SEVERE HAIL AND WIND GUSTS TO 65 MPH.

ELSEWHERE...ISOLATE THUNDERSTORMS CONTINUE OVER MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  THERE WILL CONTINUE TO BE A
LOW RISK OF SEVERE WEATHER WITH ANY OF THESE THUNDERSTORMS.

MAJOR RIVER FLOODING IS STILL OCCURRING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ AND /OKCFLWTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
LOCAL SPOTTER NETWORKS MAY BE REQUIRED DUE TO THE ISOLATE
NATURE OF ANY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL SHEAR AXIS WILL REMAIN OVER THE AREA...PROVIDING THE
FOCUS FOR MAINLY AFTERNOON CONVECTION EACH DAY. THE EFFECTS OF MAJOR
RIVER FLOODING WILL CONTINUE ACROSS NORTHEAST OKLAHOMA FOR AT LEAST
SEVERAL MORE DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 4, 6:32 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED JUL 4 2007

ARZ001-050000-
BENTON AR-
632 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 632 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF HILL TOP...REMAINING NEAR STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL
TOP...PEA RIDGE...AVOCA AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3647 9392 3651 9408 3642 9415 3635 9400
Special weather statement, Jul 4, 8:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED JUL 4 2007

ARZ020-050300-
FRANKLIN AR-
855 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     CENTRAL FRANKLIN

AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF MEG...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OZARK...MEG...DENNING...
CECIL...ALTUS...TONEY...LONELM...CRAVENS AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3531 9386 3547 9370 3560 9390 3545 9404

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:57 AM CDTFlash Flood WarningTSACherokee3 hr
Jul 5, 2:18 PM CDTSpecial Weather StatementTSAPawnee42 min
Jul 5, 4:03 PM CDTSpecial Weather StatementTSATulsa42 min
Jul 5, 4:11 PM CDTFlash Flood WarningTSATulsa4 hr
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningTSATulsa46 min
Jul 5, 4:30 PM CDTSpecial Weather StatementTSACreek45 min
Jul 5, 4:36 PM CDTSevere Thunderstorm WarningTSACreek54 min
Jul 5, 4:40 PM CDTSpecial Weather StatementTSAOkmulgee50 min
Jul 5, 5:30 PM CDTFlash Flood WarningTSACherokee4 hr
Jul 5, 6:08 PM CDTFlash Flood WarningTSAAdair4 hr
Jul 5, 6:56 PM CDTFlash Flood WarningTSAMuskogee2 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.